Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 28, NWS Green Bay, WI

April 6, 2017

NWS Green Bay, WI issued this small craft advisory at Apr 6, 2017, 9:15 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2017, 9:15 PM CDT (02:15 UTC)
Expired
Apr 7, 2017, 1:00 PM CDT
In force
16 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

857 
WHUS73 KGRB 070215
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
915 PM CDT THU APR 6 2017

...GUSTY NORTH WINDS CONTINUE INTO FRIDAY MORNING...

.GUSTY NORTH WINDS WILL CONTINUE INTO FRIDAY MORNING...AS A 
LOW PRESSURE SYSTEM PASSES ACROSS THE EASTERN GREAT LAKES. THE 
PERSISTENT NORTH WINDS WILL CONTINUE TO PRODUCE LARGE WAVES 
THROUGH LATE THIS EVENING THEN WAVES WILL SUBSIDE OVERNIGHT INTO 
FRIDAY.

LMZ521-522-070900-
/O.CAN.KGRB.GL.W.0006.000000T0000Z-170407T0900Z/
/O.NEW.KGRB.SC.Y.0028.170407T0215Z-170407T0900Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
915 PM CDT THU APR 6 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 AM CDT FRIDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...15 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS...
  DIMINISHING TO 10 TO 20 KNOTS EARLY FRIDAY MORNING.

* WAVES...3 TO 6 FEET SUBSIDING TO 2 TO 4 FEET OVERNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-071015-
/O.CAN.KGRB.GL.W.0006.000000T0000Z-170407T0900Z/
/O.NEW.KGRB.SC.Y.0028.170407T0215Z-170407T1500Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
915 PM CDT THU APR 6 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 10 AM CDT FRIDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...15 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS...
  DIMINISHING TO 10 TO 20 KNOTS LATE FRIDAY MORNING.

* WAVES...5 TO 8 FEET SUBSIDING TO 2 TO 4 FEET FRIDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
3 follow-up statements
237 
WHUS73 KGRB 070912
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
412 AM CDT FRI APR 7 2017

...WINDS AND WAVES SUBSIDING THIS MORNING...

.GUSTY NORTH WINDS AND WAVES WILL SUBSIDE THIS MORNING, AS LOW
PRESSURE MOVES THROUGH THE EASTERN GREAT LAKES.

LMZ521-522-071015-
/O.EXP.KGRB.SC.Y.0028.000000T0000Z-170407T0900Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
412 AM CDT FRI APR 7 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND WAVES HAVE SUBSIDED ON THE BAY, SO THE SMALL CRAFT
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

LMZ541>543-071715-
/O.EXT.KGRB.SC.Y.0028.000000T0000Z-170407T1800Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
412 AM CDT FRI APR 7 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS...10 TO 20 KNOTS WITH A FEW HIGHER GUSTS EARLY THIS 
  MORNING.

* WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET BY MIDDAY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
TSK
562 
WHUS73 KGRB 071447
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
947 AM CDT FRI APR 7 2017

...HIGHER WAVES THROUGH THE MORNING...

.GUSTY NORTH WINDS HAVE DECREASED THIS MORNING. WAVES WILL 
CONTINUE TO SUBSIDE THROUGH THE MORNING AND EARLY AFTERNOON AS LOW
PRESSURE MOVES FAR EAST OF THE GREAT LAKES.

LMZ541>543-071800-
/O.CON.KGRB.SC.Y.0028.000000T0000Z-170407T1800Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
947 AM CDT FRI APR 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS...10 TO 20 KNOTS. 

* WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET BY MIDDAY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
724 
WHUS73 KGRB 071801
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
101 PM CDT FRI APR 7 2017

...WINDS AND WAVES HAVE SUBSIDED...

.HIGH PRESSURE BUILDING INTO THE WESTERN GREAT LAKES HAS WEAKENED
WINDS AND SUBSIDED WAVES BELOW SMALL CRAFT ADVISORY CONDITIONS.

LMZ541>543-071915-
/O.EXP.KGRB.SC.Y.0028.000000T0000Z-170407T1800Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
101 PM CDT FRI APR 7 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 6, 6:21 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Apr 6, 6:21 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
621 PM CDT Thu Apr 6 2017

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Friday
Issued at 251 PM CDT Thu Apr 6 2017

Winds will diminish tonight as deep low pressure
over upstate New York moves further away, and surface high
pressure moves in from the northern Plains. Lows will be close to
normal for this time of the year. Sunny skies and mild temperatures
expected Friday with low relative humidity but light winds.

.LONG TERM...Friday Night Through Thursday
Issued at 251 PM CDT Thu Apr 6 2017

The upper level ridge will slide east of the area Saturday,
gradually giving way to a surge of warm air, especially at the
mid levels. Moisture will begin to build in near the surface
Saturday afternoon, but with drying mid layers, currently still
expect any precipitation potential to be well capped until the
overnight hours, when a couple showers could kick up in the far
northeast.

Sunday will then feature temperatures well above normal before the
cold front moves through later in the afternoon and kicks off a
better round of precipitation. Convective parameters still feature
0-6 km shear values of 40 to 50 knots, total totals of 50 to 55
and steep mid level (700-500mb) lapse rates, supporting the
development of some potential thunderstorms. The best chance for
some thunder and possibly stronger storms with this system will be
Sunday night into Monday morning, however, the forcing along the
front is not particularly strong or well defined and the large
warm and dry layer aloft will help limit severe potential.

Additional rainfall in the form of occasional showers then follows
Monday and into Tuesday morning as this system occludes and heads
off to the east. Wednesday is expected to be mostly dry as high
pressure follows under a weak ridge before the next shortwave
carries the next possible system in on Thursday next week.

Temperatures are expected to be well above normal, into the 60s
and possibly lower 70s, for much of the weekend, before cooling
back closer to normal by the middle of next week.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 608 PM CDT Thu Apr 6 2017

Mostly clear skies expected through Friday. Gusty north surface
winds expected through sunset this evening. Low level wind shear
could effect light aircraft tonight with light north surface winds
and north winds around 30 knots at 1000 ft agl.
&&

.MARINE...
Issued at 251 PM CDT Thu Apr 6 2017

North winds will gust to gale force through the evening hours and
then diminish.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......Uhlmann
AVIATION.......Kurimski
MARINE.........RDM
Hazardous weather outlook, Apr 6, 2:56 PM CDT, 6 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
256 PM CDT Thu Apr 6 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
256 PM CDT Thu Apr 6 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

There is a chance of thunderstorms Sunday afternoon and Sunday night.
Some of these storms could be on the strong side with small hail,
gusty winds and locally heavy rainfall. Stay tuned over the next
few days to monitor the severe weather potential.

There is a chance of thunderstorms on Monday across central and
northeast Wisconsin. It is too early to determine if any of these
storms would become severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-072000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
256 PM CDT Thu Apr 6 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Northerly gales will continue through late tonight, with
conditions hazardous to small craft continuing into Friday
morning.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Thunderstorms may pose a hazard to mariners late Sunday
afternoon into Monday. Some of the stronger storms could produce
gusty winds and small hail, along with cloud to water lightning
strikes. Warm moist air over the lake may produce some fog
overnight Sunday into Monday.

Wind gusts behind the front on Monday may pose a hazard to
mariners. Stay tuned for future updates.

RDM/Uhlmann

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:40 PM CDTSmall Craft AdvisoryGRB61 hr

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.